MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X40ML; STENT, ILIAC
Model Number N/A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A smart control 6 x 40 iliac self-expanding stent (ses) was used but it was difficult to cross the lesion because of severe tortuous blood vessel; 10cm before reaching the lesion, the physician pushed the shaft more.The stent was deployed approximate 5mm even though he did not touch the tuning dial.The complaint device was removed from the patient.The device was replaced with a 6 x 60 smart control iliac self-expanding stent (ses).However, this device was not able to cross the lesion, neither.The procedure was completed by performing plain old balloon angioplasty (poba).The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The devices were stored and handled according to the instructions for use (ifu).The devices were inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.The lesion was the stenosis at the superficial femoral artery.The sfa target lesion vessel was 5mm in diameter and 4cm in length.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.There was a 70% stenosis of the sfa with mild calcification.A contralateral approach was made with a 6f non-cordis guiding sheath.The stent delivery system did not pass through any acute bends.A 300cm non-cordis guidewire crossed the lesion and a 5mm x 4cm saber rapid exchange (rx) was used for pre-dilation.The lesion was pre dilated at 12atms prior to stent implantation and had a 90% stenosis after pre dilation.After that, the guidewire was changed to another 0.035 inches non-cordis guidewire.There was some force used during the procedure.There was no thrombus present proximal to, at, or distal to the lesion site.The sds did not have to pass through a previously placed stent.The smart control locking pin was in place during advancement towards the lesion.The user held the handle of the smart control sds flat and straight outside the patient.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17927595 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported ¿stent delivery system (sds)-ses~ tracking difficulty¿, ¿stent delivery system (sds)-ses~ deployment difficulty - premature/in patient - during advancement¿ and ¿stent delivery system (sds)-ses~ failure to cross¿ could not be confirmed and the exact root cause could not be determined.However, it is probable that handling and procedural factors such as vessel characteristics (90% occluded lesion post dilation with mild calcification and severe vessel tortuosity) and or the user¿s interaction with the device (there was some force used during the procedure) may have led to the reported events.According to the instructions for use ¿safety and effectiveness has not been demonstrated in: lesions that are either totally or densely calcified.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent¿.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, the 6 x 40 smart control iliac self-expanding stent (ses) was used but it was difficult to cross the lesion because of severe tortuous blood vessel; 10cm before reaching the lesion, the physician pushed the shaft more.The stent was deployed approximate 5mm even though he did not touch the tuning dial.The complaint device was removed from the patient.The device was replaced with a 6 x 60 smart control iliac self-expanding stent (ses).However, this device was not able to cross the lesion, neither.The procedure was completed by performing plain old balloon angioplasty (poba).There was no reported patient injury.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The devices were stored and handled according to the instructions for use (ifu).The devices were inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.The lesion was the stenosis at the superficial femoral artery.The sfa target lesion vessel was 5mm in diameter and 4cm in length.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.There was a 70% stenosis of the sfa with mild calcification.A contralateral approach was made with a 6f non-cordis guiding sheath.The stent delivery system did not pass through any acute bends.A 300cm non-cordis guidewire crossed the lesion and a 5mm x 4cm saber rapid exchange (rx) was used for pre-dilation.The lesion was pre dilated at 12atms prior to stent implantation and had a 90% stenosis after pre dilation.After that, the guidewire was changed to another 0.035 inches non-cordis guidewire.There was some force used during the procedure.There was no thrombus present proximal to, at, or distal to the lesion site.The sds did not have to pass through a previously placed stent.The smart control locking pin was in place during advancement towards the lesion.The user held the handle of the smart control sds flat and straight outside the patient.Other procedural details were requested but are unknown, unavailable, or not applicable.The devices will not be returned for evaluation because it was discarded.

Brand Name
SMART CONTROL, ILIAC 6X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10960750
Report Number9616099-2020-04101
Device Sequence Number703027
Product Code NIO
UDI-Device Identifier20705032023495
UDI-Public20705032023495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue NumberC06040ML
Device Lot Number17927595
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2020
Initial Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1